I have taken ZZZQuil 2tlbs every night for more than 1 yr. I have pain in my kidney area.What to do?
Question posted by Coral sea 43 on 26 Jan 2017
Last updated on 26 January 2017 by chuck1957
Coral; You don't want to mess around when it comes to things like Kidney's Pain is always a reason. You need to get into your doctor be honest and tell the doctor you have been taking the zzz quail for sleep and first you need help to find out what is with your kidney it could be a minor infection then you can talk about something to help your sleep. But first you have to get into the doctor as soon as possible it could be several things none that you have to worry too much about. But the sooner you get into the doctor the better. and stop the ZZZQuil in the mean time. good luck
Zzzquil is diphenhydramine which is the same antihistamine as Benadryl. This same ingredient is what is used in all the PM medicines (like Tylenol PM). This is safe to use to help you sleep. I'm not sure if the kidney issue has anything to do with taking Zzzquil. Pain in your kidney could be a kidney infection. You need to see your doctor ASAP.
I assume you were taking the med for a year and the kidney pain is new.
So... You know you are only supposed to take it until the symptoms of a cold resolved which is generally two weeks.
So... You must be taking it for the side effect of drowsiness. There are better sleep aids to take like tryptophan which is otc too. It's ok if you are doing it every now and then but you should talk to your doctor about a better solution.
Tylenol also has a sedative effect for a lot of people.
Zzquil is an antihistamine. Antihistamines dries up the secretions in your body and urinary retention is a side effect.
You probably noticed you had dry mouth,
and dry skin. It can cause constipation because it dries up the water in the stool.
It can cause blurred vision because the aqueous fluid in your eyeball enough that you may notice visual changes.
You get the point ?
You also need to drink more fluid especially when you are in the sun because it can cause dehydration easily.
If you have kidney or liver disease, you should talk with your doctor. Zzyquill is excreted through the kidneys and liver therefore making the work harder.
I do not think your kidney pain is related.
I question its possible if you have been exercising and sweating or out in the sun.
If you get dehydrated, you may have a urinary infection.
With pyelonephritis, the infection is in the kidney. You may not have the usual UTI symptoms... burning/pain on urination.
You would have a fever and flank pain or abdominal tenderness over the kidneys- one or both sides. Watch to see if there is any blood in your urine.
If the pain is intense and you can't urinate,
Go to the ER in case you have a kidney infection.
In any case, you need to see a doctor asap. Kidneys do not regenerate and infections eat away without antibiotics.
You also need to ask him about an alternative for sleep.
Make a appointment tomorrow so you can hopefully get in before the weekend.
You have had pain in your kidney area for a year? If so you need to see a doctor. If you have to take that to sleep because of pain I would want to know whats going on with me.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.